MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584040
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf impact code f2301 captures the reportable event of additional device required.(biopsy forceps).
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was used in the biliary tree during an endoscopic retrograde cholangiopancreatography (ercp) rendezvous procedure with interventional radiology (ir) performed on (b)(6) 2025.During the procedure, interventional radiology had placed a guidewire percutaneously into the duodenum.The wire straightened out the ampulla so it could be cannulated with the dreamtome rx 44.A sphincterotomy was performed, the cutting wire snapped, and the ir wire was cut clean.It was reported that a portion (.014 inches) of the ir wire detached and fell into the patient but was successfully retrieved using biopsy forceps.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: photos of the complaint device outside the patient were provided by the customer and showed the cutting wire was broken.Note: the instructions for use (ifu) indicates that the cutting wire should be fully exited the endoscope before applying electrocautery current.However, the customer reported that the cutting wire had not fully exited the endoscope before the device was energized.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was used in the biliary tree during an endoscopic retrograde cholangiopancreatography (ercp) rendezvous procedure with interventional radiology (ir) performed on april 8, 2025.During the procedure, interventional radiology had placed a guidewire percutaneously into the duodenum.The wire straightened out the ampulla so it could be cannulated with the dreamtome rx 44.A sphincterotomy was performed, the cutting wire snapped, and the ir wire was cut clean.It was reported that a portion (.014 inches) of the ir wire detached and fell into the patient but was successfully retrieved using biopsy forceps.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: photos of the complaint device outside the patient were provided by the customer and showed the cutting wire was broken.Note: the instructions for use (ifu) indicates that the cutting wire should be fully exited the endoscope before applying electrocautery current.However, the customer reported that the cutting wire had not fully exited the endoscope before the device was energized.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf impact code f2301 captures the reportable event of additional device required.(biopsy forceps) block h11: investigation results the device did not return for analysis, however, the customer provided pictures where it was possible to observe the opened and labeled pouch, and the device with the cutting wire blackened and broken.With all the available information, boston scientific concludes the reported event of wire break was confirmed.Media evaluation shows the cutting wire was blackened and broken.It was determined that the instructions for use (ifu) of the device weren't follow since the customer reported that the cutting wire had not fully exited the endoscope before the device was energized.This can compromise the cutting wire integrity, also it can cause a premature cutting wire fatigue, leading to break it.Also, additional device (biopsy forceps) was required because of the problem encountered during the procedure.Therefore, the most probable root cause is failure to follow instructions.

Brand Name
DREAMTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21930524
Report Number3005099803-2025-01872
Device Sequence Number9086281
Product Code KNS
UDI-Device Identifier08714729778264
UDI-Public(01)08714729778264(17)280107(10)35576569
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584040
Device Catalogue NumberM00584040
Device Lot Number0035576569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/30/2025
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown